Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 11, NWS Omaha, NE

May 25, 20119 counties in Nebraska

NWS Omaha, NE issued this wind advisory at May 25, 2011, 4:01 AM CDT for 9 counties in Nebraska. It took effect at May 25, 2011, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 4:01 AM CDT (09:01 UTC)
In effect from
May 25, 2011, 10:00 AM CDT
Expired
May 25, 2011, 4:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WWUS73 KOAX 250901
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
401 AM CDT WED MAY 25 2011

...WINDS INCREASING OVER PARTS OF NORTHEAST NEBRASKA ALTER THIS MORNING...

.LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST INTO MISSOURI TODAY.
NORTH WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING IN
PARTS OF NORTHEAST NEBRASKA AND CONTINUE THROUGH ABOUT MID AFTERNOON.

NEZ011-012-016>018-030>032-042-251715-
/O.NEW.KOAX.WI.Y.0011.110525T1500Z-110525T2100Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
401 AM CDT WED MAY 25 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

* TIMING...STRONG NORTH WINDS WILL DEVELOP BY LATE MORNING.

* WINDS...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED OUTDOOR
  FURNITURE AND OBJECTS WILL HAVE A TENDENCY TO BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FOBERT
3 follow-up statements
435 
WWUS73 KOAX 250909
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
409 AM CDT WED MAY 25 2011

...WINDS INCREASING OVER PARTS OF NORTHEAST NEBRASKA LATER THIS
MORNING...

.LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST INTO MISSOURI
TODAY. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS
MORNING IN PARTS OF NORTHEAST NEBRASKA AND CONTINUE THROUGH ABOUT
MID AFTERNOON.

NEZ011-012-016>018-030>032-042-251715-
/O.CON.KOAX.WI.Y.0011.110525T1500Z-110525T2100Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
409 AM CDT WED MAY 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON...

* TIMING...STRONG NORTH WINDS WILL DEVELOP BY LATE MORNING.

* WINDS...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED OUTDOOR 
  FURNITURE AND OBJECTS WILL HAVE A TENDENCY TO BLOW AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FOBERT
995 
WWUS73 KOAX 251700
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1200 PM CDT WED MAY 25 2011

...BLUSTERY TODAY WITH STRONG WINDS...

.LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST INTO MISSOURI
TODAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 IN NORTHEAST
NEBRASKA WILL CONTINUE THROUGH THE AFTERNOON.

NEZ011-012-016>018-030>032-042-252100-
/O.CON.KOAX.WI.Y.0011.000000T0000Z-110525T2100Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
1200 PM CDT WED MAY 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE THIS AFTERNOON.

* WINDS...NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED OUTDOOR 
  FURNITURE AND OBJECTS WILL HAVE A TENDENCY TO BLOW AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ZAPOTOCNY
821 
WWUS73 KOAX 252041
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT WED MAY 25 2011

NEZ011-012-016>018-030>032-042-252145-
/O.EXP.KOAX.WI.Y.0011.000000T0000Z-110525T2100Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
341 PM CDT WED MAY 25 2011

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE SURFACE WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA AND
SHOULD CONTINUE TO DECREASE LATE THIS AFTERNOON AND EVENING AS
SURFACE HIGH PRESSURE BUILDS IN. THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 4PM.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 25, 2:50 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 25, 2:50 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT WED MAY 25 2011

.DISCUSSION...

COUPLE OF ISSUES TO DEAL WITH THIS MORNING. FIRST BEING LACK OF HEAVY
RAINFALL AS EXPECTED EARLIER WITH CURRENT QPF WAY OVERDONE. ONE AREA OF
CONVECTION REMAINS OVER EAST CENTRAL KANSAS AT 07Z AND UNLESS
THESE STORMS EXPAND OR INTENSFY LOOKS LIKE WE MAY MISS THE HEAVY
RAIN. WILL LET FF WATCH RIDE FOR NOW BUT IF NO ADDITIONAL
DEVELOPMENT OCCURS WILL LIKELY PULL WATCH BEFORE 6AM.

SECOND ISSUE IS WIND. BEST AREA FOR STRONGER WINDS TODAY APPEAR TO
BE MAINLY WEST OF THE CWA. HOWEVER NWRN PORTION OF THE CWA IS
INDICATED BY FORECAST SOUNDINGS TO HAVE BEST CHANCE FOR WINDS
MEETING CRITERIA. HAVE INCLUDED PARTS OF NERN NEBRASKA IN A WIND
ADVY LATER THIS MORNING BUT NO OTHER PART OF THE CWA AT THIS TIME.

SURFACE LOW PRESSURE HAS BEEN OSCILLATING OVER WESTERN KANSAS TONIGHT
WITH LATEST RUC TAKING IT ON A WOBBLY TRACK INTO NORTHEAST KANSAS
THROUGH 18Z. PERIODS OF SHOWERS AND THUINDERSTORMS LIKELY TODAY
WITH WINDS INCREASING ON THE BACKSIDE OF THE SYSTEM AS IT TRACKS
ACROSS NORTHERN MISSOURI THIS AFTERNOON. SOME LINGERING SHOWERS
THIS EVENING IN THE SOUTHEAST BUT CLEARING ELSEWHERE OVER THE AREA.
BRIEF BREAK IN THE WEATHER ON THURSDAY WITH NEXT WAVE COMING INTO
THE NORTHERN PLAINS THURSDAY NIGHT BRINGING ANOTHER CHANCE OF
THUNDERSTORMS TO THE AREA LATE THURSDAY NIGHT INTO FRIDAY.

LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST AT THIS TIME.
00Z GFS AND ECMWF CONTINUE TO BUILD RIDGE OVER THE EASTERN CONUS
THEN RETROGRADE IT TO THE WEST LATE IN THE PERIOD AS NEXT WAVE
MOVES DOWN OFF THE NORTHWEST COAST. STARTING TO LOOK LIKE SUMMER.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

LARGE AREA OF SCATTERED SHOWERS WILL CONTINUE TO AFFECT EASTERN
NEBRASKA TAF SITES THROUGH WEDNESDAY AFTERNOON. ISOLATED
THUNDERSTORMS ARE POSSIBLE...BUT AFFECT WILL BE MINIMAL AFTER 12Z.
MVFR CIGS BETWEEN FL010 AND FL020 WILL BE WIDESPREAD THROUGH
00Z...THEN GRADUALLY IMPROVING CONDITIONS TO VFR BY 06Z THURSDAY.
VSBYS WILL GENERALLY BE VFR OUTSIDE OF SHOWERS OR STORMS...BUT BOTH
CIGS AND VSBYS WILL DROP TO IFR IN PRECIPITATION. NORTHEAST WINDS
EARLY WILL BECOME NORTH BY 18Z AND INCREASE INTO THE 15 TO 25 KT
RANGE THROUGH 06Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR NEZ015>018-030>034-
     042>045-050>053-065>068-078-088>093.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
     FOR NEZ011-012-016>018-030>032-042.

IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR IAZ043-055-069-079-
     080-090-091.

&&

FOBERT/DERGAN
Hazardous weather outlook, May 24, 10:03 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1003 PM CDT TUE MAY 24 2011

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-045-066-088-
090-092-251715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
WASHINGTON-LANCASTER-JEFFERSON-JOHNSON-PAWNEE-
1003 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS SHOULD INCREASE ACROSS THE AREA OVERNIGHT. THE MAIN
HAZARD WOULD BE HEAVY RAINS...WHICH COULD LEAD TO FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA INTO WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS COULD LINGER INTO WEDNESDAY EVENING...BUT THESE ARE NOT
EXPECTED TO BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR
PARTS OF THE AREA FROM LATE THURSDAY NIGHT THROUGH FRIDAY AND THEN
AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. HOWEVER...
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

IAZ079-090-NEZ042>044-050>053-065-067-068-078-089-091-093-251715-
MILLS-FREMONT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-CASS-OTOE-SALINE-GAGE-NEMAHA-RICHARDSON-
1003 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT. THE MAIN HAZARDS
WILL BE HEAVY RAIN...WHICH COULD LEAD TO FLASH FLOODING...OR MAKE
ONGOING FLOODING WORSE. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF THE AREA INTO WEDNESDAY MORNING.

MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE MISSOURI
RIVER FROM AROUND PLATTSMOUTH DOWNSTREAM TO RULO. FLOODING MAY
ALSO DEVELOP IN PARTS OF THE BLUE RIVER BASIN...INCLUDING THE BIG
BLUE RIVER FROM SURPRISE TOWARD BEATRICE...TURKEY CREEK IN NEAR
WILBER...LINCOLN CREEK NEAR SEWARD...AND WAHOO CREEK NEAR ITHACO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS COULD LINGER INTO WEDNESDAY EVENING...BUT THESE ARE NOT
EXPECTED TO BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR
PARTS OF THE AREA FROM LATE THURSDAY NIGHT THROUGH FRIDAY AND THEN
AGAIN ON SUNDAY.

MINOR TO MODERATE FLOODING OF THE MISSOURI RIVER WILL CONTINUE INTO
NEXT WEEKEND...ESPECIALLY FROM PLATTSMOUTH DOWNSTREAM. PARTS OF THE
BLUE RIVER BASIN MAY HAVE FLOODING INTO FRIDAY OR SATURDAY. THE
PLATTE RIVER MAY ALSO RISE TO NEAR OR ABOVE FLOOD STAGE THROUGH
THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. HOWEVER...
PLEASE REPORT ANY FLASH FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, May 24, 11:11 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1111 PM CDT TUE MAY 24 2011

IAZ069-250500-
POTTAWATTAMIE IA-
1111 PM CDT TUE MAY 24 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN POTTAWATTAMIE COUNTY UNTIL
MIDNIGHT CDT...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF GRISWOLD...OR 40 MILES
EAST OF OMAHA...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WALNUT...
  AVOCA...
  HANCOCK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:21 PM CDTRiver Flood WarningOAXSaunders12 hr
May 25, 11:28 AM CDTAreal Flood WarningOAXDodge5 hr
May 25, 11:37 AM CDTAreal Flood AdvisoryOAXButler, Colfax, Platte6 hr
May 25, 1:16 PM CDTAreal Flood AdvisoryOAXRichardson3 hr
May 25, 3:57 PM CDTFlash Flood WarningOAXRichardson6 hr
May 25, 5:47 PM CDTRiver Flood AdvisoryOAXWashington3 days

Nearby

Wind Advisories in Nebraska, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.